MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA

HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA
Model Number COMMON
Medical Device Problem Codes False Negative Result (1225); Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic reviewed the panther system logs and noted that worklist ids: (b)(6) were valid with no errors or anomalies observed.Flash curves for sample id: (b)(6) on worklist: (b)(4) were consistent with a dual negative sample, and this was conducted with a closed sample workflow.Curves for sid: (b)(6) on worklist: (b)(4) showed a sharp rise in rlu consistent with a chlamydia trachomatis positive sample.The retest and other confirmatory testing were performed after the penetrable cap had been pierced.It is unclear why the sample was retested; it is possible that contamination was introduced after additional manual specimen handling, resulting in a ct positive result in the repeat tests, hologic performed a risk assessment and noted no product impact.Hologic has not been informed of any adverse patient outcomes related to this issue.
 
Event or Problem Description
On (b)(6) 2025, a customer in the netherlands reported a discrepant aptima combo 2 result, using master lot: 912861 on the panther instrument with sn#: (b)(6).Customer tested sample id: (b)(6) on (b)(6) 2025 where it resulted chlamydia trachomatis (ct) negative and neisseria gonorrhoeae (gc) negative.The negative results were reported out to the physician.On (b)(6) 2025, the same sample was retested by the laboratory, where it resulted ct positive and gc negative.Customer performed confirmatory testing with the allplex sti essential assay with the seegene workflow, where the sample tested ct positive.The laboratory additionally performed a test for lymphogranuloma venereum (an infection caused by chlamydia trachomatis) using the allplex genital ulcer assay where the result was positive.Customer subsequently amended the result to ct positive.No repeat sampling was reported to hologic for the impacted patient.The patient was treated with antibiotics per the dutch association for dermatology and venereology multidisciplinary guidelines.It was indicated the sample may have come from a sex worker being tested asymptomatically.No adverse patient outcomes were reported to hologic in association with this event.

Brand Name
APTIMA COMBO 2 ASSAY
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
zachary hansen
10210 genetic center drive
san diego, CA 92121
9519739240
MDR Report Key23597019
Report Number2024800-2025-00074
Device Sequence Number13106869
Product Code LSL
UDI-Device Identifier15420045512832
UDI-Public15420045512832
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberCOMMON
Device Catalogue NumberASY-13823
Device Lot Number912861
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Initial Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown